• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Starting Abilify tonight...

h_put2021

h_put2021

Well-known member
Joined
Oct 25, 2020
Messages
48
Location
Atlanta, GA
Hi all,

I'm starting Abilify (2mg) tonight.. also just bumped up my Lamotrigine to 100mg on Wednesday. Hoping this combo will help me out! Just concerned about side effects. BUT I guess if it makes me feel somewhat normal and stable, I'll freaking take it at this point.

Any advice or thoughts??


-H.P.
 
NWiddi

NWiddi

Well-known member
Forum Safety Team
Joined
May 6, 2017
Messages
4,776
Location
Sheffiield
I quite like Abilify (I take mine for psychosis), I had difficulties with it at higher doses but now I've reduced from 30mg to just 10mg I don't seem to get any side effects that I'm aware of.

I wish you well and hope you feel some benefit from it.
 
F

fluffpill

Well-known member
Joined
Apr 20, 2020
Messages
298
Location
world
i was on abilify 10mg, then 15mg, then 20mg. 20mg made me restless. It didn't work for my mania, although it took the psychosis off. It felt like i wasn't on anything when i was taking it. It felt really nice + i was manic so it overall felt amazing. Now i am on abilify's cousin rexulti with lamotrigine.
 
HLon99

HLon99

Well-known member
Joined
Apr 15, 2020
Messages
292
Location
London, UK
Abilify is an excellent drug. Its worked really well for me.
Things you should know:
- The first night you take it you will feel nauseous. Don't panic, this usually only happens the first time/upon increasing the dose.
-For the next two weeks you will feel drowsy, but this passes after the 2 week mark. Try not to drive or drink alcohol for this time.
- You will not feel better straight away. I did experience some benefit within the first few days of taking it but I didn't really start feeling my hypomania and paranoia subsiding until the two week mark.
- You most likely will feel significantly better after 2 weeks, but the max effect will be visible at 4-6 weeks.

Some people who take higher doses do tend to experience other side effects such as emotional blunting, Akathesia (Restlessness) etc, but it is pretty unlikely to occur at 2mg. Depending on how bad your symptoms are you may have to increase your dose. The usual dosage for Bipolar disorder/psychosis is between 10-40mg, but a lot of people, including myself found lower doses to be effective. I never went beyond 5mg.

Hope you recover soon.

best wishes,
-H
 
C

Consideration

Well-known member
Joined
Feb 6, 2020
Messages
46
Location
England
My Partner has been taking Abilify for 3 weeks. 5mg for the first week then 10mg/day.
This is for Bipolar 1 with Schizoaffective Disorder and EUPD.
Previously she tried Quitapine 800mg/day and then Clopixol which gave her Akathisia.

So far it has been very good! but all drugs affect individuals differently.
The main side we experienced was anxiety for the first week which subsided.

So far this is looking very positive after 18months of different drugs.
It will change soon to Abilify Maintena which is injection/month.

Stay with it and give it time as a lot of the sides do subside.

The best of luck

Regards
Rich
 
Ruma55

Ruma55

Active member
Joined
Apr 25, 2020
Messages
29
Location
Southern Maryland
Hi all,

I'm starting Abilify (2mg) tonight.. also just bumped up my Lamotrigine to 100mg on Wednesday. Hoping this combo will help me out! Just concerned about side effects. BUT I guess if it makes me feel somewhat normal and stable, I'll freaking take it at this point.

Any advice or thoughts??


-H.P.
I’ve been taking Abilify for 10 years and it works really well for me. I started taking it when I was really depressed and nothing was helping. My doctor decided to add it in with my other meds, and it pulled me out of a serious depressive episode. I’ve never had any side effects from it, not even in the beginning, I think it’s a great medication.
 
Zero One

Zero One

Well-known member
Joined
May 19, 2020
Messages
2,948
Location
United States
Hi all,

I'm starting Abilify (2mg) tonight.. also just bumped up my Lamotrigine to 100mg on Wednesday. Hoping this combo will help me out! Just concerned about side effects. BUT I guess if it makes me feel somewhat normal and stable, I'll freaking take it at this point.

Any advice or thoughts??


-H.P.
I like Abilify. I am a bad case of everything I have though, so now I'm on 30 mg although they started me at 2 mg. They also started started me on 100mg of on Seroquel and increased it two 200 mg within 3 days. I used to LOVE lamotrigine, but as the dose increased the side effects got worse.
 
HLon99

HLon99

Well-known member
Joined
Apr 15, 2020
Messages
292
Location
London, UK
I like Abilify. I am a bad case of everything I have though, so now I'm on 30 mg although they started me at 2 mg. They also started started me on 100mg of on Seroquel and increased it two 200 mg. I used to LOVE lamotrigine, but as the dose increased the side effects got worse.
How's the seroquel going btw?
 
h_put2021

h_put2021

Well-known member
Joined
Oct 25, 2020
Messages
48
Location
Atlanta, GA
I like Abilify. I am a bad case of everything I have though, so now I'm on 30 mg although they started me at 2 mg. They also started started me on 100mg of on Seroquel and increased it two 200 mg within 3 days. I used to LOVE lamotrigine, but as the dose increased the side effects got worse.
Thanks for the input! I started 100mg of lamotrigine two weeks ago tomorrow. I'm hoping the abilify will help w/ the paranoia & delusional thinking esp in addition to lamotrigine. Hope your journey with seroquel is going well so far!
 
h_put2021

h_put2021

Well-known member
Joined
Oct 25, 2020
Messages
48
Location
Atlanta, GA
Thanks for the input! I started 100mg of lamotrigine two weeks ago tomorrow. I'm hoping the abilify will help w/ the paranoia & delusional thinking esp in addition to lamotrigine. Hope your journey with seroquel is going well so far!
Well, I see above that things are going better so that's good :)
 
h_put2021

h_put2021

Well-known member
Joined
Oct 25, 2020
Messages
48
Location
Atlanta, GA
Glad to hear it. Are the side effects ok?
Having some nausea and insomnia, and mild balance issues but nothing major and they usually subside. It is still manageable and I can go about my day, so that's good. I've mentally been feeling better and more 'stable' so that is good as well!
 
H

healthybrain

Active member
Joined
Oct 11, 2020
Messages
31
Location
usa
Abilify had the least side effects for me. Im on Latuda now, its like it.
I couldn't tell if it was being cooped up in the house or if it was the Latuda but I was restless.
It was the best of the lot except for that issue.
 
Top